Alert archive / Indiana / Wind Advisories in 2019
Wind Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 9, 2019, 3:33 PM EST for 4 counties in Michigan; 8 counties in Ohio; 21 counties in Indiana. It took effect at Mar 10, 2019, 12:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:33 PM EST (20:33 UTC)
- In effect from
- Mar 10, 2019, 12:00 AM EST
- Expired
- Mar 10, 2019, 4:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS73 KIWX 092033 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 333 PM EST Sat Mar 9 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-100445- /O.NEW.KIWX.WI.Y.0004.190310T0500Z-190310T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 333 PM EST Sat Mar 9 2019 /233 PM CST Sat Mar 9 2019/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 8 AM EDT /7 AM CDT/ SUNDAY... The National Weather Service in Northern Indiana has issued a Wind Advisory...which is in effect from midnight EST /11 PM CST/ tonight to 8 AM EDT /7 AM CDT/ Sunday. HAZARDOUS WEATHER... * Winds from the southwest will gust to 45 mph late tonight. IMPACTS... * Scattered tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
258 WWUS73 KIWX 100254 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 954 PM EST Sat Mar 9 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-101200- /O.CON.KIWX.WI.Y.0004.190310T0500Z-190310T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 954 PM EST Sat Mar 9 2019 /854 PM CST Sat Mar 9 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SUNDAY... HAZARDOUS WEATHER... * Winds from the southwest will gust to 45 mph late tonight. IMPACTS... * Scattered tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
157 WWUS73 KIWX 100759 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 359 AM EDT Sun Mar 10 2019 INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-101600- /O.EXT.KIWX.WI.Y.0004.000000T0000Z-190310T2000Z/ Steuben-De Kalb-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam- Including the cities of Angola, Fremont, Auburn, Garrett, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora 359 AM EDT Sun Mar 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The Wind Advisory is now in effect until 4 PM EDT this afternoon. HAZARDOUS WEATHER... * Winds from the southwest will gust to 45 mph at times today. IMPACTS... * Scattered tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ INZ003>006-008-012>018-020-022>027-032>034-MIZ077-078-OHZ024-025- 101200- /O.CON.KIWX.WI.Y.0004.000000T0000Z-190310T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI- Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Kendallville, Ligonier, Albion, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Van Wert, Ohio City, Lima, and Spencerville 359 AM EDT Sun Mar 10 2019 /159 AM CST Sun Mar 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * Winds from the southwest will gust to 45 mph at times early this morning. * Winds will likely diminish below advisory criteria by 8 am, but still gust between 30 and 40 mph at times through mid afternoon. IMPACTS... * Scattered tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
793 WWUS73 KIWX 101408 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1008 AM EDT Sun Mar 10 2019 INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-102000- /O.CON.KIWX.WI.Y.0004.000000T0000Z-190310T2000Z/ Steuben-De Kalb-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam- Including the cities of Angola, Fremont, Auburn, Garrett, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora 1008 AM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * Winds from the southwest will gust to 45 mph at times today. IMPACTS... * Scattered tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
886 WWUS73 KIWX 102002 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 402 PM EDT Sun Mar 10 2019 INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-102115- /O.EXP.KIWX.WI.Y.0004.000000T0000Z-190310T2000Z/ Steuben-De Kalb-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam- Including the cities of Angola, Fremont, Auburn, Garrett, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora 402 PM EDT Sun Mar 10 2019 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory is no longer in effect. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:21 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 9, 1:21 PM EST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 121 PM EST Sat Mar 9 2019 .SYNOPSIS... Issued at 120 PM EST Sat Mar 9 2019 Light to moderate rain will overspread the region this afternoon and continue through late tonight. A few thunderstorms are possible. Gusty winds of 35 to 45 mph are expected through Sunday afternoon, with the strongest gusts expected late tonight into Sunday morning. Rain showers are possible north of highway 30 on Sunday. Lows tonight will be in the 30s. Highs Sunday will range from the upper 30s to mid 40s. && .SHORT TERM...(Today through Sunday) Issued at 303 AM EST Sat Mar 9 2019 A potent mid level shortwave over NM/CO will take on a negative tilt as it ejects northeast today into tonight. The associated sfc low, with relatively steady intensity near 990 mb by this aftn/tonight, looks to take a Topeka KS (18z Sat) to Davenport IA (00z Sun) to Central Lake MI (06z Sun) track. A gradual strengthening to easterly winds and lowering/thickening clouds will be the story later this morning into the early-mid afternoon hours downstream of this developing cyclone. Deep moisture/ascent plume within impressive theta-e ridge, leading the system warm/occluded front, then brings a soaking rain later this afternoon into this evening. Rain totals could near an inch given ample moisture and potential convective elements on the nose of the impinging mid level dry slot. The upper vort max then follows through into early Sunday morning keeping rain shower chances going, especially northwest of US 24. Winds will really pick up in earnest post-frontal otherwise tonight thanks to strong pressure rises and cold advection as low pressure lifts into the Northern Great Lakes. Lingering low level height gradient and deeper mixing will keep winds gusty into Sunday. The magnitude of these wind gusts could edge into low end advisory criteria for a time Sunday morning, though confidence in duration/intensity remains too low to pull the trigger on a headline at this time. && .LONG TERM...(Sunday Night through Friday) Issued at 303 AM EST Sat Mar 9 2019 Cool, dry, and somewhat breezy west-northwest flow will persist into Sunday night and Monday before sfc high pressure builds in with light winds and slightly warmer temps by Tuesday. Rain shower chances and warmer temps then return by Wednesday and Thursday as warm/moist advection ramps up in advance of another deep low lifting into the North-Central US. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 120 PM EST Sat Mar 9 2019 An occluding low pressure system over the central plains will lift northeastward into northern Lower Michigan by Sunday morning. This will allow for increasingly gusty winds and deteriorating ceilings and visibilities at both terminals. Steady light to moderate rain will move in this afternoon thanks to strong warm air/moisture advection and continue through around 6z tonight before the dry slot and impinging cold front passes. For now have kept mainly MVFR ceilings and visibilities, but IFR conditions are not out of the question, especially during periods of heavier rain. A rumble of thunder is possible this afternoon and evening, but confidence was not high enough to include in the TAF. Southeasterly winds will gust to around 30-35 knots through this afternoon, diminishing only briefly late this evening. Behind the cold front, expect a shift to the southwest and additional gusts to around 35 knots. LLWS is a concern through the period. Gusty winds will continue with cold air advection into Sunday afternoon, and continued shower activity is possible-mainly at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 9, 3:31 AM EST, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 331 AM EST Sat Mar 9 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 331 AM EST Sat Mar 9 2019 /231 AM CST Sat Mar 9 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Strong wind gusts of 35 to 45 mph are expected late this afternoon into tonight. There is a slight chance for an isolated thunderstorm this evening. Locally heavy rainfall and minor flooding will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong wind gusts of 40 to 45 mph are possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Indiana, 2019Wind Advisories in Ohio, 2019Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.